The logsum formula, which provides the expected maximum utility for the multinomial logit model, is often used as a measure of welfare. We provide here a closed form formula of the welfare measure of an individual who has not access to his first-best choice, but has access to his rth-best choice, r = 2, ...n, where n is the number of alternatives. The derivation is based on a standard identity in order statistics.
|Date of creation:||23 Apr 2012|
|Note:||View the original document on HAL open archive server: https://hal.archives-ouvertes.fr/hal-00690299|
|Contact details of provider:|| Web page: https://hal.archives-ouvertes.fr/|
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- de Jong, Gerard & Daly, Andrew & Pieters, Marits & van der Hoorn, Toon, 2007. "The logsum as an evaluation measure: Review of the literature and new results," Transportation Research Part A: Policy and Practice, Elsevier, vol. 41(9), pages 874-889, November.
- A.de Palma & K. Kilani, 2003.
"Invariance of Conditional Maximum Utility,"
THEMA Working Papers
2003-04, THEMA (THéorie Economique, Modélisation et Applications), Université de Cergy-Pontoise.
- André de Palma & Nathalie Picard & Paul Waddell, 2007.
"Discrete choice models with capacity constraints: an empirical analysis of the housing market of the greater Paris region,"
THEMA Working Papers
2007-04, THEMA (THéorie Economique, Modélisation et Applications), Université de Cergy-Pontoise.
- de Palma, Andre & Picard, Nathalie & Waddell, Paul, 2007. "Discrete choice models with capacity constraints: An empirical analysis of the housing market of the greater Paris region," Journal of Urban Economics, Elsevier, vol. 62(2), pages 204-230, September.
- N. Salakbishnan, 1988. "Recurrence relations for order statistics from n independent and non-identically distributed random variables," Annals of the Institute of Statistical Mathematics, Springer;The Institute of Statistical Mathematics, vol. 40(2), pages 273-277, June.
When requesting a correction, please mention this item's handle: RePEc:hal:wpaper:hal-00690299. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (CCSD)
If references are entirely missing, you can add them using this form.